Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 14, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Oct 3, 2012, 3:49 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Oct 3, 2012, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 3:49 AM CDT (08:49 UTC)
- In effect from
- Oct 3, 2012, 1:00 PM CDT
- Expired
- Oct 3, 2012, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4100 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS83 KOAX 030849 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 349 AM CDT WED OCT 3 2012 ...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY... .A STRONG COLD FRONT WILL APPROACH THE AREA LATE THIS AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS GUSTING OVER 25 MPH...ALONG WITH WARM TEMPERATURES DRIVING RELATIVE HUMIDITIES DOWN TO OR BELOW 20 PERCENT. THE LOW HUMIDITY...IN COMBINATION WITH DRY FUELS... WILL CREATE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS OVER MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA WEDNESDAY AFTERNOON. IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-031700- /O.UPG.KOAX.FW.A.0009.121003T1800Z-121004T0000Z/ /O.NEW.KOAX.FW.W.0014.121003T1800Z-121004T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-SALINE- 349 AM CDT WED OCT 3 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS. THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WINDS EXPECTED TO INCREASE INTO THE 15 TO 25 MPH RANGE BY EARLY AFTERNOON...WITH WIND GUSTS TO 30 MPH FROM TIME TO TIME. WINDS WILL SHIFT TO THE SOUTHWEST OR WEST IN NORTHEAST NEBRASKA BY LATE AFTERNOON. * HUMIDITY...RELATIVE HUMIDITIES WILL LIKELY DROP TO AROUND OR LESS THAN 20 PERCENT FOR MUCH OF WEDNESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IAZ079-080-090-091-NEZ068-088>093-031700- /O.NEW.KOAX.FW.W.0014.121003T1800Z-121004T0000Z/ MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 349 AM CDT WED OCT 3 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS. THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 079...080...090 AND 091. FIRE WEATHER ZONES 068...088...089...090...091...092 AND 093. * WIND...SOUTH WINDS EXPECTED TO INCREASE INTO THE 15 TO 25 MPH RANGE BY EARLY AFTERNOON...WITH WIND GUSTS TO 30 MPH FROM TIME TO TIME. WINDS WILL SHIFT TO THE SOUTHWEST OR WEST IN NORTHEAST NEBRASKA BY LATE AFTERNOON. * HUMIDITY...RELATIVE HUMIDITIES WILL LIKELY DROP TO AROUND OR LESS THAN 20 PERCENT FOR MUCH OF WEDNESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
528 WWUS83 KOAX 031914 AAA RFWOAX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 214 PM CDT WED OCT 3 2012 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040000- /O.CON.KOAX.FW.W.0014.000000T0000Z-121004T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 214 PM CDT WED OCT 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS. * WIND...SOUTHERLY WITH WIND GUSTS AROUND 30 MPH. * HUMIDITY...20 PERCENT OR LESS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
982 WWUS83 KOAX 040005 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 705 PM CDT WED OCT 3 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040115- /O.EXP.KOAX.FW.W.0014.000000T0000Z-121004T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 705 PM CDT WED OCT 3 2012 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030...031... 032...033...034...042...043...043...044...045...050...051...052... 053...055...056...065...066...067...068...069...078...079...080... 088...089...090...090...091...091...092 AND 093... ALTHOUGH WINDS WILL REMAIN GUSTY OVERNIGHT...RELATIVE HUMIDITY VALUES WILL STEADILY INCREASE AS TEMPERATURES DROP...ESPECIALLY BEHIND A COLD FRONT LATER THIS EVENING AND EARLY TONIGHT. $$ CHERMOK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Oct 3, 3:43 AM CDT, 6 minutes earlier.
Area forecast discussion, Oct 3, 3:43 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 AM CDT WED OCT 3 2012
.DISCUSSION...
SHORT TERM FORECAST CONCERNS WILL BE THE WARMER
TEMPERATURES...LOW RELATIVE HUMIDITY AND GUSTY WINDS THAT COMBINE
TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...THEN
THE CHANCE FOR PRECIPITATION TONIGHT AND THURSDAY...WINDS AND MUCH
COOLER TEMPERATURES.
THE UPPER LEVEL JET AND MID LEVEL TROF FROM SOUTHERN CANADA INTO
MONTANA WILL DIVE SOUTHEAST...WITH THE STRONGEST LIFT OVER THE
DAKOTAS AND A COLD FRONT SWEEPING ACROSS THE PLAINS. THE H85 AND
SURFACE LOW ARE NEARLY STACKED AS IT TRACKS EAST ACROSS SOUTH
DAKOTA INTO MINNESOTA. THE ORGANIZED PRECIPITATION (RAIN AND SNOW
WILL BE OVER NORTH DAKOTA AND NORTHERN MINNESOTA).
THE H85 THERMAL AXIS WILL SHIFT INTO THE FORECAST AREA TODAY. AHEAD
OF THE FRONT...GUSTY SOUTH WINDS WILL DEVELOP ACROSS THE FORECAST
AREA AND WILL ASSIST IN WARMING TEMPERATURES INTO THE 80S. THE
H85 00Z PLOT SHOWED VERY DRY H85 AIR OVER THE FORECAST AREA.
SATELLITE IMAGERY CONFIRMS THE INITIAL DRY AIRMASS AND A LACK OF
CLOUDS. FOR THE FRONTAL TIMING...THE SURFACE FRONT SHOULD BE IN
THE NORTHWEST PART OF THE FORECAST AREA BY 00Z AND THE MISSOURI
RIVER BY 06Z. H85 MOISTURE WILL BEGIN TO INCREASE AFTER 21Z...WITH
THE BETTER H85 MOISTURE SCOOTING EAST OF THE FORECAST AREA. H7
MOISTURE DOES TRY TO POOL OVER SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA BY 12Z...QUICKLY SHIFTING TO THE EAST DURING THE MORNING.
THIS IS A DYNAMICAL SYSTEM...WITH DECENT LIFT AND MID-LEVEL
FRONTOGENESIS. DUE TO THE LIMITED MOISTURE....COVERAGE MAY ONLY
BE 10-30%. STEEP LAPSE RATES ACCOMPANYING THE SYSTEM AND ELEVATED
CAPE ON THE NAM FORECAST SOUNDING AT 12Z AT OMAHA...MAY LEAD TO A
RUMBLE OF THUNDER LATE TONIGHT AND THURSDAY MORNING. THE SREF
ALSO HAS A 10-30 CHC FOR CONVECTIVE PRECIP. SURFACE WINDS
INCREASE BEHIND THE FRONT AND LAST INTO THU BEFORE DIMINISHING
THURSDAY NIGHT. MUCH COLDER TEMPERATURES ARE USHERED IN FOR
THURSDAY WITH HIGHS IN THE 50S TO LOWER 60S.
FRIDAY...A REINFORCING SHOT OF COLD AIR MAY PRODUCE A FEW
SHOWERS. THE NAM AND GFS SATURATE FROM THE TOP DOWN AND THE GFS IS
A LITTLE MORE AGGRESSIVE WITH THE PRECIPITATION SPREADING EAST
ACROSS SOUTHERN NEBRASKA INTO SOUTHWEST IOWA. THE REST OF THE
FORECAST IS GENERALLY DRY. COLD TEMPERATURES FOR THIS TIME OF YEAR
ARE FORECAST FOR FRIDAY THROUGH SUNDAY WITH HIGHS IN THE 40S AND
50S. ANOTHER WIND SHIFT WILL MOVE THROUGH SOMETIME MONDAY OR
MONDAY NIGHT. HIGHS MONDAY AND TUESDAY SHOULD BE IN THE 60S.
.FIRE WEATHER...
WILL CONVERT THE FIRE WEATHER WATCH TO A WARNING WHERE RH/S ARE
FORECAST TO LOWER TO AROUND 20% AND WINDS ARE FORECAST TO GUST OVER
25 MPH THIS AFTERNOON. THIS INCLUDES THE ENTIRE OAX FORECAST AREA.
&&
.AVIATION...
06Z TAFS FOR KOMA...KLNK...KOFK.
VFR CONDITIONS ARE EXPECTED TO CONTINUE THRU THE PERIOD. LIGHT
SOUTH/SOUTHEAST WINDS WILL OCCUR OVERNIGHT...THEN SOUTH WINDS WILL
INCREASE TO AROUND 15 KNOTS WITH GUSTS 20-25 KNOTS FOR WEDNESDAY
AFTERNOON. A COLD FRONT WILL PUSH ACROSS NORTHEAST NEBRASKA AND
MOVE THROUGH KOFK SOMETIME AROUND 03Z WEDNESDAY EVENING.
MILLER
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093.
IA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR IAZ043-055-056-069-079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, Oct 2, 4:17 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 417 PM CDT TUE OCT 2 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 417 PM CDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. GUSTY SOUTHWEST WINDS ALONG WITH LOW RELATIVE HUMIDITY AND DRY FUELS COULD LEAD TO UNCONTROLLABLE FIRES ONCE STARTED. A FIRE WEATHER WATCH IS POSTED WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:27 PM CDT | Wind Advisory | OAX | Cedar, Knox, Pierce, Wayne | 13 hr |
Nearby
Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Iowa, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.